Alert archive / Nebraska / Special Weather Statements in 2017

Special Weather Statement, NWS Hastings, NE

June 29, 2017Franklin County, Nebraska

NWS Hastings, NE issued this special weather statement at Jun 29, 2017, 12:21 AM CDT for Franklin County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2017, 12:21 AM CDT (05:21 UTC)
Expired
Jun 29, 2017, 1:00 AM CDT
In force
39 min
Issued by
NWS Hastings, NE

County Franklin County, NE

The radar

The Grand Island radar (KUEX), 52 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2017-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2017-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
2884 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS83 KGID 290521
SPSGID

Special Weather Statement
National Weather Service Hastings NE
1221 AM CDT THU JUN 29 2017
 
NEZ083-084-290600-
Franklin NE-Harlan NE-
1221 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN AND NORTHEASTERN
HARLAN COUNTIES UNTIL 100 AM CDT...

At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Huntley, or 18 miles south of Holdrege, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alma, Franklin, Republican City, Upland, Bloomington and Huntley. 

LAT...LON 4035 9891 4035 9886 4009 9882 4008 9937
      4026 9940
TIME...MOT...LOC 0521Z 262DEG 20KT 4019 9930 

$$

Rossi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:30 PM CDT, 5 hours 51 minutes earlier.

Area forecast discussion, Jun 28, 6:30 PM CDT, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
630 PM CDT Wed Jun 28 2017

.SHORT TERM...(This evening through Thursday)
Issued at 252 PM CDT Wed Jun 28 2017

An isolated strong to severe thunderstorm is possible today
between 5 pm and 8 pm along and southeast of a line from Osborne,
KS to Geneva, NE. The main threats are quarter size hail and
isolated 60 mph wind gusts.

After 8 pm, scattered thunderstorms are expected to redevelop.
The highest coverage of storms is expected to be south of I-80.
Some of these storms could be severe with up to golf ball size
hail and 60 mph wind gusts. Localized heavy rainfall and flooding
are also possible.

The MCS could disrupt things for Thursday, but we could have yet
another shot at severe weather with the boundary(ies) around.

.LONG TERM...(Thursday night through Wednesday)
Issued at 252 PM CDT Wed Jun 28 2017

Cool down finally for Friday/Saturday, but yet more moisture
return for Sunday/Monday with more storms possible, with best
chance of severe looking like Sunday evening. Still looks like it
should dry out by July 4th.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday)
Issued at 630 PM CDT Wed Jun 28 2017

A warm front will move into southern Nebraska tonight which will
be the focus for tonights convection. The warm front is currently
forecast south of the terminals overnight and because of this will
only mention VCTS in the TAFs as we expected the activity to
remain south of the terminals. VFR conditions are forecast through
the TAF period outside of convection which could lower vis down to
a mile for short periods of time.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...None.
KS...None.
&&

SHORT TERM...Heinlein
LONG TERM...Heinlein
AVIATION...Beda
Hazardous weather outlook, Jun 28, 2:51 PM CDT, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
251 PM CDT Wed Jun 28 2017

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
291200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
251 PM CDT Wed Jun 28 2017

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...This Afternoon and Tonight.

An isolated strong to severe thunderstorm is possible today
between 5 pm and 8 pm along and southeast of a line from Osborne,
KS to Geneva, NE. The main threats are quarter size hail and
isolated 60 mph wind gusts.

After 8 pm, scattered thunderstorms are expected to redevelop.
The highest coverage of storms is expected to be south of I-80.
Some of these storms could be severe with up to golf ball size
hail and 60 mph wind gusts. Localized heavy rainfall and flooding
are also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Severe thunderstorms will again be possible across portions of
the outlook area mainly Thursday afternoon into Thursday night
with the greatest potential for severe thunderstorms from 5 pm to
midnight. The primary severe weather threats will be large hail to
the size of golf balls and damaging wind gusts to 70 mph.

Saturday night through Monday evening, there will be periodic
chances for thunderstorms across portions of the outlook area.
The best chance for more widespread stronger storms will be
Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon through the
night.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Heinlein

In the hours before

Special weather statement, Jun 28, 10:34 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Hastings NE
1034 PM CDT WED JUN 28 2017

KSZ007-290415-
Jewell KS-
1034 PM CDT WED JUN 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEWELL COUNTY UNTIL
1115 PM CDT...

At 1034 PM CDT, Doppler radar was tracking a strong thunderstorm over
Esbon, or 29 miles northwest of Beloit, moving northeast at 20 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Mankato, Burr Oak and Esbon.

LAT...LON 3969 9845 3975 9851 3989 9850 4001 9830
      4000 9826 3981 9807
TIME...MOT...LOC 0334Z 239DEG 18KT 3980 9845

JCB
Special weather statement, Jun 28, 10:41 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
1041 PM CDT WED JUN 28 2017

KSZ007-290415-
Jewell KS-
1041 PM CDT WED JUN 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JEWELL COUNTY UNTIL
1115 PM CDT...

At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm near
Courtland, or 15 miles west of Belleville, moving northeast at 20
mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Formoso and Lovewell State Park.

LAT...LON 3970 9794 3987 9808 3996 9793 3970 9793
TIME...MOT...LOC 0340Z 239DEG 18KT 3985 9793

JCB
Special weather statement, Jun 28, 10:56 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Hastings NE
1056 PM CDT WED JUN 28 2017

NEZ087-290445-
Thayer NE-
1056 PM CDT WED JUN 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THAYER COUNTY UNTIL
1145 PM CDT...

At 1056 PM CDT, Doppler radar was tracking a strong thunderstorm near
Republic, or 8 miles northwest of Belleville, moving northeast at 30
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Chester, Alexandria, Byron, Hubbell and Gilead.

LAT...LON 4000 9737 4000 9778 4026 9738 4024 9737
TIME...MOT...LOC 0356Z 236DEG 26KT 3992 9774

Rossi
Special weather statement, Jun 28, 11:39 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Hastings NE
1139 PM CDT WED JUN 28 2017

NEZ084-085-290530-
Franklin NE-Webster NE-
1139 PM CDT WED JUN 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WEBSTER AND NORTHERN
FRANKLIN COUNTIES UNTIL 1230 AM CDT...

At 1139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Campbell to near Hildreth. Movement was east at
20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Blue Hill, Hildreth, Campbell, Bladen, Upland and Rosemont.

LAT...LON 4019 9833 4019 9909 4035 9909 4035 9833
TIME...MOT...LOC 0439Z 270DEG 16KT 4028 9871 4027 9901

Rossi
Local storm report, Jun 28, 11:44 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1144 PM CDT WED JUN 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             CHESTER                 40.01N 97.62W
06/28/2017  E0.88 INCH       THAYER             NE   PUBLIC

            PICTURE FROM FACEBOOK. TIME ESTIMATED FROM
            RADAR.

&&

MANGELS
Special weather statement, Jun 29, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
1221 AM CDT THU JUN 29 2017

NEZ083-084-290600-
Franklin NE-Harlan NE-
1221 AM CDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN AND NORTHEASTERN
HARLAN COUNTIES UNTIL 100 AM CDT...

At 1221 AM CDT, Doppler radar was tracking a strong thunderstorm over
Huntley, or 18 miles south of Holdrege, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Alma, Franklin, Republican City, Upland, Bloomington and Huntley.

LAT...LON 4035 9891 4035 9886 4009 9882 4008 9937
      4026 9940
TIME...MOT...LOC 0521Z 262DEG 20KT 4019 9930

Rossi

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:53 PM CDTSevere Thunderstorm WarningGIDNuckolls40 min
Jun 28, 10:56 PM CDTSpecial Weather StatementGIDThayer49 min
Jun 28, 11:39 PM CDTSpecial Weather StatementGIDWebster51 min
Jun 29, 12:24 AM CDTSevere Thunderstorm WarningGIDFranklin, Harlan36 min
Jun 29, 12:34 AM CDTSevere Thunderstorm WarningGIDNuckolls, Webster41 min
Jun 29, 12:46 AM CDTSevere Thunderstorm WarningGIDFranklin, Harlan44 min
Jun 29, 1:04 AM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Kearney, Phelps24 min
Jun 29, 1:13 AM CDTSevere Thunderstorm WarningGIDNuckolls, Webster47 min
Jun 29, 1:26 AM CDTSevere Thunderstorm WarningGIDFranklin, Webster34 min
Jun 29, 1:55 AM CDTSevere Thunderstorm WarningGIDFranklin, Nuckolls, Webster37 min
Jun 28, 9:20 PM CDTSpecial Weather StatementGIDMitchell40 min
Jun 28, 9:35 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell40 min
Jun 28, 10:15 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell45 min
Jun 28, 10:34 PM CDTSpecial Weather StatementGIDJewell41 min
Jun 28, 10:41 PM CDTSpecial Weather StatementGIDJewell34 min
Jun 29, 3:49 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks41 min
Jun 29, 4:27 AM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith48 min
Jun 29, 5:03 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith27 min
Jun 29, 5:28 AM CDTSevere Thunderstorm WarningGIDJewell32 min

Nearby

Special Weather Statements in Nebraska, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.